MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter associated with this complaint was not returned for evaluation.A follow-up report will be submitted when the product is returned and investigation has been completed.Seems that around 350 ml of sterile cold saline were entered the patient's vasculature.No patient injury reported.Administration of saline i.V.Is one of the common methods of treatment at the hospitals and should not harm a patient.The customer could benefit from additional training on how to handle suspected catheter leak.The fluid ran into the patient's vasculature is an anticipated event.Based on available information, no patient's effect was observed.
 
Event or Problem Description
Ivtm therapy was initiated using an icy catheter (lot # 202910).During treatment, the thermogard console was reported to be noisy.At an unspecified time, the saline bag was found to be empty.The bag was replaced, and during one hour, a drop in the saline level was observed.The patient received approximately 250 ml of saline infusion from the first bag and an additional 50-100 ml from the second bag.The customer suspected saline leakage from the icy catheter.According to the reporter, the catheter leak check, as outlined in the instructions for use (ifu), was not performed.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
The reported complaint of the icy catheter (lot # 195238) leak was confirmed during functional testing.A pinhole leak was observed at the middle of the medial balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.During the functional pressure leak test all infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed at the middle of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and no similar complaints were reported for the icy catheter with lot number 195238.Correction: b5 and d4, lot # for catheter.
 
Event or Problem Description
Ivtm therapy was initiated using an icy catheter (lot # 195238).During treatment, the thermogard console was reported to be noisy.At an unspecified time, the saline bag was found to be empty.The bag was replaced, and during one hour, a drop in the saline level was observed.The patient received approximately 250 ml of saline infusion from the first bag and an additional 50-100 ml from the second bag.The customer suspected saline leakage from the icy catheter.According to the reporter, the catheter leak check, as outlined in the instructions for use (ifu), was not performed.No consequences or impacts on the patient.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23035569
Report Number3010617000-2025-00620
Device Sequence Number9217106
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number195238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown